MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® PEDIATRIC FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® PEDIATRIC FOLEY CATHETER
Model Number 0165PL08
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that 8french foley catheters used in a pediatric code, failed when attempting to inflate the balloon during the insertion attempts.When another catheter was removed and inspected, it was noted that there were multiple holes in the catheter itself and the balloon was unable to inflate.Another catheter was inspected that was sent down from the pediatric floor and the same issue was noted with their supply as well.The 10french foley catheters were not noted to have malfunctioned, but could not be used as they were too small for the patient.This issue caused the intubated pediatric patient to not have a foley catheter in place prior to being flown out to another hospital.
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.A potential root cause for this failure could be due to ¿lumen collapses under the pressure of the balloon, pinched lumen; kinked lumen.".It was unknown whether the device had met specifications.The provided lot number was invalid therefore dhr review can¿t be completed.The instructions for use were found adequate and states the following: sterile: unless package has been opened or damaged.Warning: do not use ointments or lubricants having a petroleum base.They will damage latex and may burst balloon.Do not aspirate urine through the drainage funnel wall.Single use only.Do not resterile.For urological use only.Valve type: use luer slip syringe.Do not use needle.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that 8 french foley catheters used in a pediatric code, failed when attempting to inflate the balloon during the insertion attempts.When another catheter was removed and inspected, it was noted that there were multiple holes in the catheter itself and the balloon was unable to inflate.Another catheter was inspected that was sent down from the pediatric floor and the same issue was noted with their supply as well.The 10 french foley catheters were not noted to have malfunctioned, but could not be used as they were too small for the patient.This issue caused the intubated pediatric patient to not have a foley catheter in place prior to being flown out to another hospital.

Brand Name
BARDEX® LUBRICATH® PEDIATRIC FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16435463
Report Number1018233-2023-01176
Device Sequence Number3126931
Product Code EZC
UDI-Device Identifier00801741017667
UDI-Public(01)00801741017667
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0165PL08
Device Catalogue Number0165PL08
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown